# SDR CA1912050006

- Difficulty date: January 24, 2016
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Boeing 737-36N
- Aircraft time: 44,409 hours
- System (JASC): 3432 · Glide Slope System
- Part: Adapter
- Part number: 0342805REV2
- Condition: Failed
- Location: Glideslope
- Stage of operation: AP
- How discovered: 9
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) FINAL APPROACH CONDUCTING LPV APPROACH AIRCRAFT WAS FULLY CONFIGURED AND STABLE ON APPROACH WITH LOCALIZER AND GLIDE SLOPE CAPTURED. EXACTLY WHILE CROSSING FAF GLIDE SLOPE HAD A LARGE UPWARD DEVIATION AND AUTOPILOT RAPIDLY PITCHED AIRCRAFT NOSE UP. I IMMEDIATELY DISCONNECTED AUTOPILOT AND HAND FLEW REMAINDER OF APPROACH TO AN UNEVENTFUL LANDING. THIS HAS HAPPENED TO ME NUMEROUS TIMES WITH MULTIPLE AIRCRAFT AT MULTIPLE AIRPORTS. USUALLY, HOWEVER, IT OCCURS JUST INSIDE THE IAF. THIS IS THE FIRST TIME I HAVE EXPERIENCED IT AT THE FAF. OTHER PILOTS HAVE SIMILARLY REPORTED THE SAME ISSUE. TO DATE IT HAS ALWAYS BEEN AN UPWARD DEVIATION OF THE GLIDE SLOPE, HOWEVER I WOULD NOT DISCOUNT THE POSSIBILITY OF THE OPPOSITE OCCURRING. I WOULD LIKE TO SEE THIS ISSUE INVESTIGATED WITH THE MANUFACTURER OF THE GLS SYSTEM.  IN 2016 WE HAD THREE REPORTED INSTANCES OF THE AIRCRAFT PERFORMING AN UN-COMMANDED, MOMENTARY, AGGRESSIVE PITCH UP MANEUVER DURING APPROACH. IN THESE INSTANCES THE AIRCRAFT WAS USING THE AUTOPILOT WHICH WAS COUPLED TO THE OUR SBAS LANDING SYSTEM (INSTALLED VIA STC SA11-92).  THE SNAG WAS INTERMITTENT IN NATURE AND IT ONLY LASTED FOR A COUPLE SECONDS AND THEN THE AIRCRAFT WOULD RETURN TO NORMAL FLIGHT.  OUR MECHANICS WERE STRUGGLING TO UNDERSTAND THE SNAG, AS IT WAS SO INTERMITTENT AND COULD NOT BE DUPLICATED ON THE GROUND. BY THE THIRD REPORTED SNAG WE HAD TROUBLE SHOT THE SUSPECTED CONCERN TO THE LPV ADAPTERS, WHICH WERE REPLACED AND THE REMOVED UNITS WERE SENT TO LOGIC AIR FOR DIAGNOSIS AND REPAIR.  A MEMO (ATTACHED) WAS PUT OUT FROM OUR FLIGHT OPS DEPARTMENT REQUESTING FLIGHT CREWS TO MONITOR AND REPORT ADDITIONAL CONFIGURATION SETTINGS IN THE FLIGHT DECK, TO ASSIST OUR AMES WITH THE TROUBLESHOOTING OF THE SNAG.  MAINTENANCE THOUGHT WE HAVING TROUBLE WITH A COUPLE UNITS ON THE AIRCRAFT AS THE REPORTED SNAGS WERE ON C-GCNK NOV 2015, C-FGCN NOV 2015, AND C-FGCN JAN 2016.   AT THIS POINT NO SDR WAS SUBMITTED. (TC# 20191205006)
